Ask a doctor

Juvederm Bruising on Nasolabial Fold

I had Juvederm injected basically in my Nasolabial fold for an acne scar. The scar was only about the size of an eraser head. I received the injection on Friday and it is now Thursday of the following week and I can still see a bluish discoloration.

Is this bruising that will fade or will I be left with the Tyndall effect? The doctor said he was trying to make it perfect so he did put the needle in over and over. Is this bluish tint permanent?

Doctor Answers (5)

Tyndall effect easily reversed

+2

It sounds like the doctor injected the Juvederm too high in the dermis, resulting in the Tyndall effect. A simple nick in the skin, and the Juvederm can literally be milked out.

If it is bruising, it is due to numerous sticks. Experienced injectors know that if you keep injecting in the same spot, you will always get a bruise that will last for up to a week.

Good luck.


New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Juvederm - blue tint

+1

I completely understand what happened to you.  I have a chicken pox scar on my forehead and years ago I had it filled with Juvederm and it turned blue.  What you are seeing is the Juvederm through your skin because it was placed very superficial.  If you really don't like the color, there is medication that can dissolve it, or you can wait - the product will slowly dissolve over time.

Dr. Cat Begovic, M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Bluish discoloration after filler injection

+1

A bluish hue can develop after a filler is placed especially underneath the thin skin.  This is called the Tyndall effect and can be treated by dissolving the product with hyaluronidase.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

A faint blue appearance may very well represent the Tyndall effect

+1

Thanks for your question.

Because of the nature of superficial depression you are having filled, it is not unlikely that a Tyndall effect might result. The Tyndall effect is the bluish appearance when filler is injected too high in the dermis. Bruising usually dimishes within the first two weeks, so if this bluish appearance is exactly the same now as it was right after you were injected, it is likely to be the Tyndall effect rather than bruising. It will take time for the Tyndall effect to resolve - usually it will last for 6-8 months, as it only resolves when the filler degrades.

If you would like to resolve this sooner, you can have your physician try Vitrase to dissolve the filler, and then retry with deeper injections.

Hope this helps!

Don Mehrabi, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Sounds like Tyndall Effect after Juvederm

+1

If Juvederm is injected too superficial, it can cause a bluish hue to the skin. If nicking the skin doesn't do the trick, injecting Wydase can dissolve the Juvederm and you can start over. My experience has shown that scars don't always get a lot better with filler, but some do.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.